Skip to main content Accessibility help
×
Home
Hostname: page-component-99c86f546-4hcbs Total loading time: 0.716 Render date: 2021-12-07T10:26:01.168Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true, "newUsageEvents": true }

CONVOLUTION OF ORBITAL MEASURES ON SYMMETRIC SPACES OF TYPE $C_{p}$ AND $D_{p}$

Published online by Cambridge University Press:  11 November 2014

P. GRACZYK
Affiliation:
Laboratoire de Mathématiques, LAREMA, Université d’Angers, 49045 Angers cedex 01, France email piotr.graczyk@univ-angers.fr
P. SAWYER*
Affiliation:
Department of Mathematics and Computer Science, Laurentian University, Sudbury, Ontario, Canada P3E 2C6 email psawyer@laurentian.ca
Rights & Permissions[Opens in a new window]

Abstract

HTML view is not available for this content. However, as you have access to this content, a full PDF is available via the ‘Save PDF’ action button.

We study the absolute continuity of the convolution ${\it\delta}_{e^{X}}^{\natural }\star {\it\delta}_{e^{Y}}^{\natural }$ of two orbital measures on the symmetric spaces $\mathbf{SO}_{0}(p,p)/\mathbf{SO}(p)\times \mathbf{SO}(p)$, $\mathbf{SU}(p,p)/\mathbf{S}(\mathbf{U}(p)\times \mathbf{U}(p))$ and $\mathbf{Sp}(p,p)/\mathbf{Sp}(p)\times \mathbf{Sp}(p)$. We prove sharp conditions on $X$, $Y\in \mathfrak{a}$ for the existence of the density of the convolution measure. This measure intervenes in the product formula for the spherical functions.

Type
Research Article
Copyright
Copyright © 2014 Australian Mathematical Publishing Association Inc. 

References

Flensted-Jensen, M. and Koornwinder, T., ‘The convolution structure for Jacobi function expansions’, Ark. Mat. 11 (1973), 245262.CrossRefGoogle Scholar
Friedberg, S. H., Insel, A. J. and Spence, L. E., Linear Algebra (Prentice-Hall, Upper Saddle River, NJ, 1997).Google Scholar
Graczyk, P., Loeb, J. J. and Zak, T., ‘Strong central limit theorem for isotropic random walks in Rd’, Probab. Theory Related Fields 151(1–2) (2011), 153172.CrossRefGoogle Scholar
Graczyk, P. and Sawyer, P., ‘The product formula for the spherical functions on symmetric spaces of noncompact type’, J. Lie Theory 13 (2003), 247261.Google Scholar
Graczyk, P. and Sawyer, P., ‘Absolute continuity of convolutions of orbital measures on Riemannian symmetric spaces’, J. Funct. Anal. 259 (2010), 17591770.CrossRefGoogle Scholar
Graczyk, P. and Sawyer, P., ‘A sharp criterion for the existence of the density in the product formula on symmetric spaces of type A n’, J. Lie Theory 20 (2010), 751766.Google Scholar
Graczyk, P. and Sawyer, P., ‘On the product formula on noncompact Grassmannians’, Colloq. Math. 133 (2013), 145167.CrossRefGoogle Scholar
Helgason, S., Differential Geometry, Lie Groups, and Symmetric Spaces (Academic Press, New York, 1978).Google Scholar
Helgason, S., Groups and Geometric Analysis (Academic Press, Orlando, FL, 1984).Google Scholar
Helgason, S., Geometric Analysis on Symmetric Spaces, Mathematical Surveys and Monographs, 83 (American Mathematical Society, Providence, RI, 1994).Google Scholar
Jaworski, W., ‘Strong approximate transitivity, polynomial growth, and spread out random walks on locally compact groups’, Pacific J. Math. 170(2) (1995), 517533.CrossRefGoogle Scholar
Jaworski, W. and Raja, C. R. E., ‘The Choquet–Deny theorem and distal properties of totally disconnected locally compact groups of polynomial growth’, New York J. Math. 13 (2007), 159174.Google Scholar
Koornwinder, T., ‘Jacobi polynomials. II. An analytic proof of the product formula’, SIAM J. Math. Anal. 5 (1974), 125137.CrossRefGoogle Scholar
Lin, M. and Wittmann, R., ‘Convolution powers of spread-out probabilities’, Ann. Inst. Henri Poincaré Probab. Stat. 32(5) (1996), 661667.Google Scholar
Ostrovskii, I. V., ‘Description of the I 0class in a special semigroup of probability measures’, Sov. Math. Dokl. 14 (1973), 525529 (transl. Dokl. Akad. Nauk SSSR 209 (1973), 788–791).Google Scholar
Rösler, M., ‘Positive convolution structure for a class of Heckman–Opdam hypergeometric functions of type BC’, J. Funct. Anal. 258(8) (2010), 27792800.CrossRefGoogle Scholar
Sawyer, P., ‘Spherical functions on SO0(p, q)∕SO(p) ×SO(q)’, Canad. Math. Bull. 42(4) (1999), 486498.CrossRefGoogle Scholar
Trukhina, I. P., ‘Arithmetic of spherically symmetric measures in Lobachevskij space’, Teor. Funkts. Funkts. Anal. Prilozh. 34 (1980), 136146.Google Scholar
Voit, M., ‘Factorization of probability measures on symmetric hypergroups’, J. Aust. Math. Soc. 50(3) (1991), 417467.CrossRefGoogle Scholar
You have Access
3
Cited by

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

CONVOLUTION OF ORBITAL MEASURES ON SYMMETRIC SPACES OF TYPE $C_{p}$ AND $D_{p}$
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

CONVOLUTION OF ORBITAL MEASURES ON SYMMETRIC SPACES OF TYPE $C_{p}$ AND $D_{p}$
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

CONVOLUTION OF ORBITAL MEASURES ON SYMMETRIC SPACES OF TYPE $C_{p}$ AND $D_{p}$
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *